Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 16, NWS Lake Charles, LA

February 5, 20205 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 5, 2020, 1:46 PM CST for 5 parishes in Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2020, 1:46 PM CST (19:46 UTC)
Expired
Feb 5, 2020, 2:23 PM CST
In force
37 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 11:49 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2020-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2020-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1732 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

418 
WUUS54 KLCH 051946
SVRLCH
LAC045-055-097-099-113-052045-
/O.NEW.KLCH.SV.W.0016.200205T1946Z-200205T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
146 PM CST Wed Feb 5 2020

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lafayette Parish in south central Louisiana...
  Northwestern Iberia Parish in south central Louisiana...
  Northeastern Vermilion Parish in southwestern Louisiana...
  Northwestern St. Martin Parish in south central Louisiana...
  Eastern St. Landry Parish in central Louisiana...

* Until 245 PM CST.

* At 145 PM CST, a severe thunderstorm was located near Maurice, or 8
  miles northeast of Abbeville, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lafayette, Abbeville, Catahoula, Breaux Bridge, St. Martinville,
  Broussard, Youngsville, Erath, Henderson, Maurice, Cade, Butte La
  Rose, Cecilia, Lake Pelba, Atchafalaya National Wildlife Refuge,
  Jefferson Island, Coteau, Parks and Milton.

This includes Interstate 10 in Louisiana between mile markers 106 and
126.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CST for central
Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2991 9204 3008 9221 3050 9171 3050 9170
      3048 9169 3047 9167 3044 9164 3039 9162
      3036 9165 3035 9163 3031 9162 3029 9160
TIME...MOT...LOC 1945Z 229DEG 53KT 3008 9207 

HAIL...1.00IN
WIND...60MPH
 
$$

K. Kuyper
2 follow-up statements
510 
WWUS54 KLCH 052008
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
208 PM CST Wed Feb 5 2020

LAC045-113-052017-
/O.CAN.KLCH.SV.W.0016.000000T0000Z-200205T2045Z/
Iberia LA-Vermilion LA-
208 PM CST Wed Feb 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IBERIA AND
NORTHEASTERN VERMILION PARISHES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for central
Louisiana.

LAT...LON 3015 9176 3022 9204 3050 9171 3050 9170
      3048 9169 3047 9167 3044 9164 3039 9162
      3036 9165 3035 9163 3031 9162 3029 9160
TIME...MOT...LOC 2007Z 229DEG 53KT 3030 9178 

$$

LAC055-097-099-052045-
/O.CON.KLCH.SV.W.0016.000000T0000Z-200205T2045Z/
Lafayette LA-St. Martin LA-St. Landry LA-
208 PM CST Wed Feb 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR EAST CENTRAL LAFAYETTE...NORTHWESTERN ST. MARTIN AND EASTERN ST.
LANDRY PARISHES...

At 207 PM CST, a severe thunderstorm was located over Henderson, or 7
miles northwest of Catahoula, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lafayette, Catahoula, Breaux Bridge, Henderson, Butte La Rose,
Cecilia, Lake Pelba, Atchafalaya National Wildlife Refuge and Parks.

This includes Interstate 10 in Louisiana between mile markers 106 and
126.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CST for central
Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3015 9176 3022 9204 3050 9171 3050 9170
      3048 9169 3047 9167 3044 9164 3039 9162
      3036 9165 3035 9163 3031 9162 3029 9160
TIME...MOT...LOC 2007Z 229DEG 53KT 3030 9178 

HAIL...1.00IN
WIND...60MPH
 
$$

K. Kuyper
097 
WWUS54 KLCH 052023
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
223 PM CST Wed Feb 5 2020

LAC055-097-099-052033-
/O.CAN.KLCH.SV.W.0016.000000T0000Z-200205T2045Z/
Lafayette LA-St. Martin LA-St. Landry LA-
223 PM CST Wed Feb 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAFAYETTE...
NORTHWESTERN ST. MARTIN AND EASTERN ST. LANDRY PARISHES IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for central
Louisiana.

LAT...LON 3015 9176 3022 9204 3050 9171 3050 9170
      3048 9169 3047 9167 3044 9164 3039 9162
      3036 9165 3035 9163 3031 9162 3029 9160
TIME...MOT...LOC 2020Z 229DEG 53KT 3043 9161 

$$

K. Kuyper

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 11:54 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Feb 5, 11:54 AM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1154 AM CST Wed Feb 5 2020

.UPDATE...A tornado watch is now in effect for a portion of the
area until 6PM.

&&

.PREV DISCUSSION... /issued 1110 AM CST Wed Feb 5 2020/

DISCUSSION...
18Z Taf issuance.

AVIATION...
Severe TSRA over W LA, with other strong TSRA over SE TX/C LA.
Windshift already over BPT with TSRA over the terminal, will carry
VCTS through 20z for any activity that may form behind the front.
Other terminals will carry VCTS with TEMPO 0518/0522 VRB20G30KT
1SM +TSRA for the expected activity. Front expected to continue
eastward this afternoon, with NNW winds around 14-15 kts with
gusts to near 20-25 kts expected. MVFR to IFR ceilings to
continue behind the front.

DML

PREV DISCUSSION... /issued 918 AM CST Wed Feb 5 2020/

UPDATE...The front is currently stretched from around Beaumont to
Fort Polk and will continue to work east through the rest of the
day. A sharp drop in temps are noted behind the front with upper
60s and 70s ahead. Only needed a modest tweak of the temps this
morning with the remainder of the forecast remaining untouched.

PREV DISCUSSION... /issued 729 AM CST Wed Feb 5 2020/

UPDATE...
Reports from local ship pilots and platforms have visibilities in
the near shore waters being reduced to less than one mile by sea
fog. These conditions will persist until a cold front moves into
the coastal waters later this afternoon. Therefore, have gone
ahead and issued a marine dense fog advisory for the the near
shore waters into the afternoon.

Rua

PREV DISCUSSION... /issued 558 AM CST Wed Feb 5 2020/

DISCUSSION...
05/12Z TAF Issuance.

AVIATION...
Showers are expected to increase in coverage today as a cold front
moves into the area. A few TS will also be possible from late
morning until passage of a cold front this aftn/evening. Cigs will
be generally IFR through the period, with some ocnl slight
improvements possible prior to FROPA. Southerly winds around 10 KT
will shift W then NW behind the front, with the front expected to
reach BPT by 17-19Z, LCH/AEX 20-22Z, and LFT/ARA 01-03Z. Winds
are expected to strengthen to 10-15 KT and become gusty this
evening and continue overnight.

24

PREV DISCUSSION... /issued 442 AM CST Wed Feb 5 2020/

SYNOPSIS...
A complex weather situation for the forecast area today with a
surface cold front, expected low pressure developing along the
front, and strong upper level disturbances to bring changeable
conditions for the next 24 hours with warm and relatively muggy
conditions becoming chilly and brisk. In between there will be a
potential for strong storms this afternoon and evening turning
into a cold rain tonight into early Thursday. Clouds finally clear
out late Thursday as the upper level disturbance moves off to the
east. However, this will set the stage for a light freeze for
Thursday night into Friday morning for portions of the forecast
area.

Rua

DISCUSSION...
Surface cold front as of 05/10Z is extending from the lower Texas
coast through the lakes area of southeast Texas portion of the
forecast area, then off to northeast Louisiana. Warm and muggy
conditions ahead of the front with temperatures and dew points in
the upper 60s. A few showers are noted mainly north of highway 190
as lift begins to increase ahead of strong upper level
disturbance.

Strong upper level trough is noted from the Rockies down into Baja
California. This trough is expected to move eastward and begin to
take on a bit of a negative tilt through the day today. As a speed
max rotating around this feature nears the forecast area, surface
cold front will begin to slow reaching the Sabine River by noon as
a surface low pressure wave is expected to form along the front in
west central Louisiana. As the low moves off quickly to the north,
the cold front will then move off to the east and across southwest
and central Louisiana by late in the afternoon, and across lower
Acadiana during the evening hours.

Plenty of Gulf moisture will be pulled north across the forecast
area as greater than 40 knot low level jet develops. Precipitable
water values are expected to increase to above the 90th percentile
level of 1.30 inches to start the day and above 1.5 to 1.75
inches during the afternoon which is near the max moving average
for this time of year.

Meanwhile, speed max will allow 50H winds to exceed 70 knots.
Therefore, bulk shear numbers will become rather impressive with
0-3km values between 35-45 knots, and 0-6km values between 50-60
knots.

Question as always during the cool season is instability as
to how strong convection may become. Cloud cover and shower
activity early on will be able to keep instability in check some.
However, with frontal passage not expected until the afternoon
hours in Louisiana forecast area, most unstable CAPE values do
exceed 1000 j/kg east of the Sabine River, and above 1500 j/kg for
lower Acadiana. Therefore, this combined with the good shear
values, is enough to warrant some concern for strong to severe
storms this afternoon into early evening. With shear vectors
becoming more parallel to the flow, most favored mode for severe
weather if it does develop would be straight line wind gusts from
bow echo features.

For the above reasons, the Storm Prediction Center has outlined
the area along and east of a line from Leesville to Lake Charles
to Cameron in a Slight Risk for Severe Storms. There is a 15
percent probability of seeing convective wind gusts greater than
50 knots within 25 miles of a point in the slight risk area, with
a 5 percent probability of a tornado, and 5 percent of hail greater
than 1 inch.

After that front moves through this evening, another strong upper
level disturbance in the southwest flow will move in, with area
becoming under the influence of 125+ knot 25H jet during the
overnight. This will lead to an increase in isentropic lift
leading to more rain showers. At this time, atmospheric profiles
show precipitation should be in the form of rain across the
forecast area.

Precipitation will be ending on Thursday morning from west to east
as the upper level trough finally moves off to east, with skies
finally clearing late in the day.

Clear skies and a much colder air mass will help bring about a
light freeze on Thursday night into Friday morning, especially for
places north of the I-10 corridor.

Progressive pattern will lead to southerly winds returning on
Friday to moderate temperatures, and bring back enough Gulf
moisture for a quick shot of showers on Saturday ahead of a short
wave.

Next week the southern stream becomes active again which likely
means warm and wet conditions.

Rua

MARINE...
Moderate southerly winds are occurring ahead of an approaching
cold front. Some patchy sea fog is noted and will last through the
morning. However, at this time widespread visibilities below 1
mile are not being reported so not anticipating a marine dense fog
advisory at this time.

The cold front is expected to move across this evening and be out
of the marine zones after midnight. Strong north winds are
expected due to good cold air advection and increase in pressure
gradient. Small craft advisory conditions look like a good bet
into Thursday so went ahead and issued for the near shore and
outer waters.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  41  48  32 /  80  40  20   0
LCH  74  42  51  38 /  70  40  20   0
LFT  74  47  51  37 /  80  70  40   0
BPT  72  40  52  39 /  70  40  20   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from midnight tonight to 6 PM CST Thursday
     for GMZ455-475.

     Small Craft Exercise Caution through this evening for GMZ475.

     Small Craft Advisory from 6 PM this evening to 6 PM CST Thursday
     for GMZ450-452-470-472.

     Small Craft Exercise Caution until 6 PM CST this evening for
     GMZ472.

     Dense Fog Advisory until 4 PM CST this afternoon for GMZ450-452-
     455.

&&

PUBLIC...05
Hazardous weather outlook, Feb 5, 12:05 PM CST, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
1205 PM CST Wed Feb 5 2020

GMZ430-432-435-LAZ044-045-052>055-073-074-TXZ180-201-215-216-259>262-
061815-
Sabine Lake-Calcasieu Lake-Vermilion Bay-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
1205 PM CST Wed Feb 5 2020

This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana, southeast Texas and the coastal lakes and bays
of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Showers and storms are expected through tonight. Some storms may be
strong. Gusty winds are expected behind the front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty north winds will continue into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-041>043-061815-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-
1205 PM CST Wed Feb 5 2020

...TORNADO WATCH 22 IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana and west central Louisiana.

.DAY ONE...This afternoon and tonight.

Severe storms and an isolated tornado will be possible this
afternoon. Damaging straight line winds and large hail is the main
threat. Periods of heavy rain may also occur.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A light freeze will be possible on Thursday night and early Friday
morning for areas mainly north of the I-10 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ475-061815-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1205 PM CST Wed Feb 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-061815-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
1205 PM CST Wed Feb 5 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ470-472-061815-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
1205 PM CST Wed Feb 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ455-061815-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
1205 PM CST Wed Feb 5 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 5, 12:02 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1202 PM CST Wed Feb 5 2020

LAZ027-051845-
Vernon LA-
1202 PM CST Wed Feb 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON PARISH UNTIL 1245
PM CST...

At 1202 PM CST, Doppler radar was tracking a strong thunderstorm over
New Llano, or near Leesville, moving northeast at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Leesville, Fort Polk, Slagle, Deridder, New Llano, Lacamp, Kurthwood,
Leander, Simpson and Pickering.

A Tornado Watch remains in effect until 600 PM CST for west central
Louisiana.

LAT...LON 3116 9283 3114 9283 3091 9331 3108 9347
      3137 9321 3136 9311
TIME...MOT...LOC 1802Z 227DEG 49KT 3108 9327

K. Kuyper
Special weather statement, Feb 5, 12:24 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1224 PM CST Wed Feb 5 2020

LAZ044-045-053-051915-
Iberia LA-Lafayette LA-Upper St. Martin LA-
1224 PM CST Wed Feb 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...
NORTHWESTERN IBERIA AND NORTHWESTERN ST. MARTIN PARISHES UNTIL 115 PM
CST...

At 1223 PM CST, Doppler radar was tracking a strong thunderstorm over
Cade, or near St. Martinville, moving northeast at 55 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette, New Iberia, Catahoula, Breaux Bridge, St. Martinville,
Youngsville, Henderson, Loreauville, Cade, Butte La Rose, Lake Pelba,
Acadiana Regional Airport, Atchafalaya National Wildlife Refuge,
Coteau and Parks.

A Tornado Watch remains in effect until 600 PM CST for central
Louisiana.

LAT...LON 2995 9188 3002 9197 3004 9197 3007 9203
      3039 9178 3040 9168 3040 9169 3044 9172
      3045 9173 3049 9170 3044 9164 3039 9162
      3036 9165 3035 9162 3031 9162 3028 9159
      3026 9159 3024 9156 3023 9148
TIME...MOT...LOC 1823Z 221DEG 49KT 3007 9190

Landreneau
Special weather statement, Feb 5, 12:50 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1250 PM CST Wed Feb 5 2020

LAZ029-032-033-051930-
St. Landry LA-Avoyelles LA-Evangeline LA-
1250 PM CST Wed Feb 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EVANGELINE...
AVOYELLES AND NORTH CENTRAL ST. LANDRY PARISHES UNTIL 130 PM CST...

At 1250 PM CST, Doppler radar was tracking a strong thunderstorm near
Indian Lake, or 7 miles southwest of Bunkie, moving northeast at 60
mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Marksville, Bunkie, Moreauville, Bordelonville, Morrow, Cottonport,
Mansura, Hessmer, Evergreen, Plaucheville, Goudeau, Brouillette, Lake
Ophelia National Wildlife Refuge, Indian Lake, Chicot State Park,
Whiteville, Dupont, Big Bend, St. Landry and Hamburg.

A Tornado Watch remains in effect until 600 PM CST for central
Louisiana.

LAT...LON 3132 9200 3130 9200 3130 9201 3128 9202
      3127 9199 3122 9199 3125 9196 3122 9194
      3123 9192 3128 9195 3130 9191 3122 9178
      3120 9169 3104 9173 3073 9222 3085 9237
      3097 9229 3096 9221 3107 9222 3134 9204
TIME...MOT...LOC 1850Z 224DEG 52KT 3085 9224

Landreneau
Special weather statement, Feb 5, 12:57 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1257 PM CST Wed Feb 5 2020

LAZ045-052>054-052000-
Iberia LA-Vermilion LA-Upper St. Martin LA-St. Mary LA-
1257 PM CST Wed Feb 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...NORTHWESTERN ST. MARY...
SOUTHEASTERN VERMILION AND CENTRAL ST. MARTIN PARISHES UNTIL 200 PM
CST...

At 1257 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lydia to 9 miles west of Cypremort Point
to 8 miles southeast of Freshwater City. Movement was northeast at 50
mph.

Penny size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
New Iberia, Abbeville, Franklin, St. Martinville, Jeanerette,
Cypremort Point, Avery Island, Intracoastal City, Baldwin, Delcambre,
Loreauville, Glencoe, Lydia, Acadiana Regional Airport, Jefferson
Island, Sorrel, Cote Blanche Island, Coteau, Lake Fausse Pointe and
Charenton.

LAT...LON 2957 9203 2958 9203 2983 9183 2984 9190
      2972 9214 2961 9211 2961 9203 2954 9226
      2964 9229 3004 9194 3028 9160 3023 9148
      3011 9147 3010 9138 2972 9155 2972 9185
      2958 9173 2948 9185
TIME...MOT...LOC 1857Z 217DEG 45KT 2990 9184 2978 9198 2947 9220

Landreneau
Local storm report, Feb 5, 1:16 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
116 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HAIL             3 WNW BOYCE             31.41N 92.73W
02/05/2020  E1.50 INCH       RAPIDES            LA   TRAINED SPOTTER

            HAIL REPORTED NEAR HWY 49

&&

CASTIGGER
Special weather statement, Feb 5, 1:34 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
134 PM CST Wed Feb 5 2020

LAZ044-045-052-053-052015-
Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-
134 PM CST Wed Feb 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHWESTERN
IBERIA...NORTHEASTERN VERMILION AND WEST CENTRAL ST. MARTIN PARISHES
UNTIL 215 PM CST...

At 133 PM CST, Doppler radar was tracking a strong thunderstorm near
Meaux, or near Abbeville, moving northeast at 60 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Abbeville, Scott, Breaux Bridge, Carencro, St.
Martinville, Kaplan, Broussard, Youngsville, Erath, Delcambre,
Maurice, Cade, Meaux, Esther, Acadiana Regional Airport, Jefferson
Island, Indian Bayou, Coteau and Henry.

A Tornado Watch remains in effect until 600 PM CST for central
Louisiana.

LAT...LON 2999 9240 3036 9204 3037 9199 3040 9198
      3019 9171 2978 9214
TIME...MOT...LOC 1933Z 229DEG 54KT 2998 9221

K. Kuyper

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:27 AM CSTSmall Craft AdvisoryLCH48 hr
Feb 5, 7:21 AM CSTMarine Dense Fog AdvisoryLCH14 hr
Feb 5, 10:27 AM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu24 min
Feb 5, 10:49 AM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon41 min
Feb 5, 11:14 AM CSTSpecial Weather StatementLCHBeauregard31 min
Feb 5, 11:19 AM CSTSevere Thunderstorm WarningLCHVernon41 min
Feb 5, 11:30 AM CSTSevere Thunderstorm WarningLCHVernon30 min
Feb 5, 11:35 AM CSTSpecial Weather StatementLCHVernon40 min
Feb 5, 11:47 AM CSTSevere Thunderstorm WarningLCHRapides, Vernon27 min
Feb 5, 12:02 PM CSTSpecial Weather StatementLCHVernon43 min
Feb 5, 12:20 PM CSTSevere Thunderstorm WarningLCHVernon11 min
Feb 5, 12:24 PM CSTSpecial Weather StatementLCHSaint Martin51 min
Feb 5, 12:50 PM CSTSpecial Weather StatementLCHAvoyelles40 min
Feb 5, 12:57 PM CSTSpecial Weather StatementLCHIberia, Saint Martin63 min
Feb 5, 1:19 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, Vermilion56 min
Feb 5, 1:34 PM CSTSpecial Weather StatementLCHLafayette41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.